Alert archive / Illinois / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 18, NWS Lincoln, IL

March 30, 2022Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2022, 6:58 PM CDT for Lawrence County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 6:58 PM CDT (23:58 UTC)
Expired
Mar 30, 2022, 7:18 PM CDT
In force
20 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 50 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:44 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2022-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2022-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

405 
WUUS53 KILX 302358
SVRILX
ILC101-310030-
/O.NEW.KILX.SV.W.0018.220330T2358Z-220331T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
658 PM CDT Wed Mar 30 2022

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Lawrence County in southeastern Illinois...

* Until 730 PM CDT.

* At 658 PM CDT, a severe thunderstorm was located near
  Lawrenceville, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Birds around 710 PM CDT.

Other locations in the path of this severe thunderstorm include
Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3876 8785 3885 8785 3885 8755 3879 8750
      3877 8751 3874 8750 3872 8752 3869 8752
      3866 8760 3861 8762 3859 8761 3859 8764
      3857 8764 3857 8779
TIME...MOT...LOC 2358Z 235DEG 38KT 3870 8775 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Erwin/JLA
1 follow-up statement
023 
WWUS53 KILX 310018
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
718 PM CDT Wed Mar 30 2022

ILC101-310028-
/O.CAN.KILX.SV.W.0018.000000T0000Z-220331T0030Z/
Lawrence-
718 PM CDT Wed Mar 30 2022

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Illinois.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Illinois.

LAT...LON 3876 8785 3885 8785 3885 8755 3879 8750
      3877 8751 3874 8750 3872 8752 3869 8752
      3866 8760 3861 8762 3859 8761 3859 8764
      3857 8764 3857 8779
TIME...MOT...LOC 0014Z 235DEG 38KT 3882 8753 

$$

Erwin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:54 PM CDT, 4 minutes earlier.

Area forecast discussion, Mar 30, 6:54 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
654 PM CDT Wed Mar 30 2022

.SYNOPSIS...
Issued at 318 PM CDT Wed Mar 30 2022

Windy conditions will continue across east central Illinois
late this afternoon...with gusts reaching 40 to 45 mph at times
along and east of Danville to Effingham corridor. Showers and
isolated thunderstorms will also continue. Some of the storms
could become strong to severe, especially southeast of I-70, with
damaging winds or a brief tornado being the main threats.

&&

.SHORT TERM...(This evening through Thursday night)
ISSUED AT 318 PM CDT Wed Mar 30 2022

A weather system will continue to bring rain and isolated
thunderstorms to eastern and southeastern Illinois late this
afternoon into early this evening. This system is becoming
negatively tilted per satellite loops and this is leading to an
intensification of some of the stronger lines across parts of the
mid Miss valley. Some of the stronger storms could get into
southeast IL in a couple of hours but only last a couple of hours.
Even after the system moves east of the area this evening, areas
of rain will continue tonight. As the mid level trough rotates
through the CWA, scattered rain or snow showers will occur
tomorrow through tomorrow evening. Highs could reach into the
lower 40s, but atmosphere will be cold enough for snow showers as
well. No snow accumulation is expected. The mid level trough will
push east of the area tomorrow evening, leaving the rest of Thur
night dry.

Winds will remain gusty late this afternoon and evening, mainly
east of I-57. So have trimmed the advisory for the remainder of
the forecast and kept it going for areas along and east of a
Danville to Effingham line. Advisory criteria winds (45 mph) have
been reached at a handful of sites across the CWA and think those
higher winds right off the surface can still mix down late this
afternoon. Will reevaluate in a few hours and with winds likely
decreasing after a few hours, will likely end the advisory before
current expiration time.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 318 PM CDT Wed Mar 30 2022

After the current system, dry weather is expected Friday into
Friday evening. However, this will be short-lived as another
weather system moves across the area late Friday night through
Saturday. Then another brief dry period is expected for through
Sunday, before an active weather period returns for the first half
of next week. Temps will warm through the extended period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 653 PM CDT Wed Mar 30 2022

Widespread rain will continue over the central IL terminals this
evening, perhaps with some small breaks, with additional rain and
possibly a mix of snow arriving for the late morning hours. Winds
will be from the WNW through most of the period after a cold
front, currently just west of a KBMI-KDEC line, moves through
after the first few hours. IFR cigs will be the most common
through 14Z, with some local LIFR early this evening, improving to
MVFR after 10Z-15Z. Vsbys will be predominantly MVFR, although
some local variations to IFR will be possible, especially the
first few hours east of the cold front. Winds will be under 12
kts initially, but increase to 12-18 kts with gusts 25-30 kts
overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CDT this evening for ILZ046-056-057-062-
063-066>068-071>073.

&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...37
Hazardous weather outlook, Mar 30, 3:21 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CDT Wed Mar 30 2022

ILZ027>031-036>038-040>045-047>055-061-312030-
Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon-
Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Woodford-
321 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Showers and isolated thunderstorms will be likely this evening.

Minor flooding will continue along the Illinois River downstream
from Havana.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Flooding will continue along the Illinois River through the middle
of next week. For the latest river levels, visit
water.weather.gov.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ046-056-057-062-063-066>068-071>073-312030-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-Vermilion-
321 PM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

A few severe thunderstorms are possible late this afternoon into
the evening, mainly for locations south of Interstate 70.
Damaging straight line wind gusts exceeding 60 mph will be the
main hazard accompanying these storms, though a brief tornado
cannot be ruled out. The threat for severe weather will end prior
to 10 pm.

Otherwise, gusty non-thunderstorm winds may gust up to 45 mph at
times through this evening before subsiding.

Minor flooding will continue along portions of the Wabash River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor flooding will subside along the Wabash River by early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested until 10 pm this evening for
counties along and south of Interstate 70..

MJA

In the hours before

Local storm report, Mar 30, 2:45 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     NON-TSTM WND GST LAWRENCEVILLE AIRPORT   38.77N 87.60W
03/30/2022  M53 MPH          LAWRENCE           IL   ASOS

            ASOS STATION KLWV LAWRENCEVILLE AP.

1228 PM     NON-TSTM WND GST 3 SE MIDDLETOWN         40.07N 89.55W
03/30/2022  M46 MPH          LOGAN              IL   MESONET

            MESONET STATION FW6994 MIDDLETOWN.

1158 AM     NON-TSTM WND GST 1 NNW CAPITAL AIRPORT   39.85N 89.68W
03/30/2022  M45 MPH          SANGAMON           IL   ASOS

            ASOS STATION KSPI SPRINGFIELD CAPITAL AP.

0130 PM     NON-TSTM WND GST 2 SSE URBANA            40.08N 88.19W
03/30/2022  M45 MPH          CHAMPAIGN          IL   MESONET

            MESONET STATION FW0668 URBANA.

0216 PM     NON-TSTM WND GST 1 NE LAKE OF THE WOODS  40.22N 88.36W
03/30/2022  M45 MPH          CHAMPAIGN          IL   MESONET

            MESONET STATION CW2101 MAHOMET.

0105 PM     NON-TSTM WND GST 1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/30/2022  M43 MPH          COLES              IL   ASOS

            ASOS STATION KMTO COLES COUNTY MEM AP.

1115 AM     NON-TSTM WND GST 3 SW DUNDAS             38.80N 88.12W
03/30/2022  M41 MPH          RICHLAND           IL   MESONET

            MESONET STATION FW1422 OLNEY.

0135 PM     NON-TSTM WND GST 1 NNW MOUNT CARMEL AIRP 38.62N 87.73W
03/30/2022  M41 MPH          LAWRENCE           IL   AWOS

            AWOS STATION KAJG MT CARMEL ARPT.

1235 PM     NON-TSTM WND GST FLORA MUNICIPAL AIRPORT 38.67N 88.45W
03/30/2022  M40 MPH          CLAY               IL   AWOS

            AWOS STATION KFOA FLORA MUNICIPAL AP.

&&
Local storm report, Mar 30, 3:53 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
03/30/2022  M1.40 INCH       WOODFORD           IL   EMERGENCY MNGR

&&
Local storm report, Mar 30, 6:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLOOD            1 ENE MATTOON           39.48N 88.35W
03/30/2022                   COLES              IL   TRAINED SPOTTER

            WATER OVER THE ROAD ON HWY 16, CHARLESTON
            AVE.

&&
Local storm report, Mar 30, 6:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY RAIN       1 ENE MATTOON           39.48N 88.34W
03/30/2022  M2.35 INCH       COLES              IL   TRAINED SPOTTER

            4 HR TOTAL. BEGAN RAINING JUST AFTER 2 PM
            LOCAL TIME. RAIN ONGOING.

&&
Local storm report, Mar 30, 6:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY RAIN       1 ENE MATTOON           39.48N 88.34W
03/30/2022  M0.97 INCH       COLES              IL   TRAINED SPOTTER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
            ENE MATTOON. 4 HR TOTAL. BEGAN RAINING JUST
            AFTER 2 PM LOCAL TIME. RAIN ONGOING.

&&
Local storm report, Mar 30, 6:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HEAVY RAIN       1 ENE MATTOON           39.48N 88.35W
03/30/2022  U0.97 INCH       COLES              IL   TRAINED SPOTTER

            CORRECTS PREVIOUS FLOOD REPORT FROM 1 ENE
            MATTOON. WATER OVER THE ROAD ON HWY 16,
            CHARLESTON AVE. NOT A LEGITIMATE REPORT.

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:21 PM CDTSevere Thunderstorm WarningILXClay24 min
Mar 30, 5:35 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper25 min
Mar 30, 6:12 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper, Lawrence, Richland33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.